Discussions By Condition: I cannot get a diagnosis.

Eye problem

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: Anonymous
  • July 30, 2007
  • 09:28 AM

Hi there

8 months ago out of the blue I began to see a huge number of flashing lights (sort of like moving lightning rods) when looking at a brightly lit background. This is accompanied by swirling, as if I can see the jelly in my eye whizzing around, and really annoying floaters. When it started I also experienced throbbing sensations in my head but these went away after about 6 weeks (thankfully). I haven't got any answers from two GPs and an optometrist. They didn't perform any tests, GPs just looked in my eye (without dilating pupil), said everything looked ok and left me to it. Surely I should be referred to a neurologist or at least have a scan of some sort to check for tumors etc? I'm 23 years old and refuse to accept that this is 'normal' and something I should learn to live with.

I'm becoming unwilling to leave the house as I'm constantly reminded of the problem. Can anyone help or offer any avice?

Thank you x

Reply Flag this Discussion

2 Replies:

  • Go to an opthalmologist, NOT an optometrist. SUDDEN floaters can be a detached retina.
    rad-skw 1,605 Replies Flag this Response
  • Talk to your ophthamologist about the possibility of it being a migraine. I have migraines but had no idea because it eye problems much more than a headache. Usually brought on by bright lights, being outside in very sunny days (especially if the brightness is reflected off of white concrete - I know - sounds weird but true for me). I would develop what I called "clear worms" in my vision's periphery and could only see clearly in the very center of my vision. Sometime throbbing behind my eyes, sometimes not. I was told by my Dr. this was a classic migraine.
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?